MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STRAIGHT TIBIAL STEM EXTENSION 15MM X 30MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STRAIGHT TIBIAL STEM EXTENSION 15MM X 30MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 01/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - nexgen cemented option femoral component left size f catalog #: 00599401691 lot #: 62713255, nexgen posterior femoral augment block size f 5mm catalog #: 00599003601 lot #: 61518807, nexgen distal femoral augment block precoat size f 5mm catalog #: 00599003610 lot #: 62513966, nexgen precoat stemmed cemented tibial component size 6 catalog #: 00598004702 lot #: 63166072, nexgen straight femoral stem extension 16mm x 100mm catalog #: 00598801016 lot #: 62548446, nexgen posterior femoral augment block precoat size f 5mm catalog #: 00599003601 lot #: 61518807, nexgen distal femoral augment block precoat size f 5mm catalog #: 00599003610 lot #: 62513966, nexgen trabecular metal tibial cone full catalog #: 00545004801 lot #: 63028581.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision to address persistent pain, implant loosening and tibia periprosthetic fracture approximately one (1) year following the patient's last left knee arthroplasty.All components were removed and replaced except for the patellar component.Initial operative notes noted no intraoperative complications.Revision operative notes noted that during removal of the tibial plate, the lateral cortex of the tibia was noted to be splintered.Final components were placed without complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.H6 - component code - proposed code is mechanical (g04) - stem.Medical records provided confirmed the reported bone fracture and pain.Radiographic review of x-rays provided identified anatomic alignment of implants with cement extravasation between the proximal tibia and fibula.No signs of loosening, wear or radiolucency were found.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STRAIGHT TIBIAL STEM EXTENSION 15MM X 30MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20145415
Report Number0002648920-2024-00284
Device Sequence Number17205526
Product Code JWH
UDI-Device Identifier00889024221147
UDI-Public(01)00889024221147(17)250731(10)63118238
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K933785
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number00598801215
Device Lot Number63118238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight86 KG